With the increase in legalization of recreational and medical cannabis across several places, researchers are concerned about the potential risk the drug poses on patients, especially those with cardiovascular disease.
In a recent case report, doctors explained the nearly deadly heart attack a 70-year-old man residing in St John, New Brunswick, Canada suffered after consuming a cannabis lollipop.
In the report, which appears in the Canadian Journal of Cardiology, the man having pre-existing cardiovascular disease decided to try a cannabis lollipop to see if it could help ease the joint pain he experienced. However, 30 minutes after consuming the lollipop, the man began experiencing hallucinations and severe chest pain, as per the report.
He was then immediately shifted to a hospital where the doctors found he suffered a nearly fatal heart attack. The man informed the doctors that he ate most of the cannabis lollipop, which contained 90 milligrams of tetrahydrocannabinol (TCH), which is far more a single regular joint which contains just 7 milligrams.
TCH is a psychoactive element which is responsible for making the users of cannabis feel ‘high.’
The story of the man serves as a warning sign that marijuana is not as gentle as most think and should be prepared of the issues to come, said the doctors.